Dr. Raynaldo Rivera Ortiz
Texas – A Dallas anesthesiologist’s license was suspended by the Texas Medical Board amid an investigation into death and injuries caused by ‘compromised’ IV bags.
Dr. Raynaldo Rivera Ortiz Jr. is under federal investigation for tampering with IV bags at Baylor Surgicare North Dallas, the Texas Medical Board announced Friday.
According to reports, Dr. Ortiz was caught on surveillance video putting IV bags in a warmer next to operating rooms.
Shortly after he put an IV bag in a warmer, the patient would suffer serious injuries, NBC DFW reported.
In late June, another doctor who worked at the same facility took a compromised IV bag home with her and died after having a “serious cardiac event.”
“[Dr. Melanie Casper] died after taking home an IV and administering herself fluids because she was feeling dehydrated. She suffered cardiac arrest minutes later, a source with direct knowledge of the investigation said.” NBC DFW reported last week.
The surgery center shut down last week after it discovered the tampered IV bags and suspended Dr. Ortiz’s license.
Dr. Ortiz has not been charged with any crimes (yet).
NBC DFW reported:
A week after a North Dallas surgery center shut down after it discovered “compromised” IV bags, the license of an anesthesiologist who works there has been suspended effective immediately.
The Texas Medical Board announced late Friday it had suspended the license of Dr. Raynaldo Ortiz because he “poses a continuing threat to public welfare.”
“When he deposited an IV bag in the warmer, shortly thereafter a patient would suffer a serious complication,” the order said.
Tests on IV bags at the surgery center found “tiny holes” in the plastic wrap around the bags and that they contained bupivacaine, a drug used to treat localized pain.
“Such drugs could and would be fatal when administered unknowingly and intravenously,” the medical board said in its order.
On June 21, another doctor at the facility took a “tampered” IV bag home with her when she became ill and “almost immediately had a serious cardiac event and died,” the order said.
NBC 5 reported last week an autopsy of the doctor, Melanie Kaspar, concluded her death was caused by accidental bupivacaine toxicity, according to the Dallas County Medical Examiner.
“My wife Mel was an incredible person,” her husband John said Friday. “She was beloved by her patients, peers, and everyone she worked with. To watch her die in such a tragic manner is something I will have to live with forever. She was a beautiful woman.”
The post Medical Board Suspends License of Texas Anesthesiologist Suspected of Tampering with IV Bags appeared first on The Gateway Pundit.